MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization
Model Number VXAK0107
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd curve access system (was) and a 24mm watchman flx pro laa closure device, delivery system (wds), versacross connect rf wire and versacross connect dilator were selected for use.Intracardiac echo (ice) imaging was used initially but was difficult to see due to the patient anatomy.Transesophageal echocardiography (tee) imaging and intracardiac echocardiography (ice) were used during the procedure, with tee serving as the primary imaging modality.Pre-imaging was completed to see the size and morphology of the appendage as well as to scan for an effusion.There was no trace effusion noted.Access was obtained in the right femoral vein.A standard j-wire was inserted in the inferior vena cava (ivc) to the superior vena cava (sva), followed by the double curve sheath and the versacross connect.The j-wire was removed and replaced with rf wire.The physician used tee for proper positioning for the transeptal puncture (tsp).Due to the anatomy of the patient, the tsp was limited on where it could cross the septum.There was difficult patient anatomy that may have contributed to the challenges associated with the tsp.The septum was thick, and the physician crossed through the thinnest portion of the septum.There was only one attempt to position for the tsp.There was no difficulty visualizing the wire on tee imaging, and the wire demonstrated an appropriate amount of tenting prior to tsp.The rf energy was applied once, and there was no evidence of malfunction of the versacross rf wire that would have prevented crossing of the septum.After the tsp, the rf wire was advanced into the la, where it did fall into the mitral valve multiple times.There was no resistance encountered while advancing the guidewire.The physician did have difficulty attempting to advance the double curve sheath with the versacross connect dilator.Resistance was encountered while advancing the sheath/catheter across the septum.The double curve was then advanced without the versacross dilator in the sheath and went through the septum successfully.There were not multiple track-downs performed.Tee showed a growing pericardial effusion, which measured 1.03cm.The pericardial effusion was first identified during the procedure after the sheath had been advanced across the septum.Tsp had been completed before the presence of the pericardial effusion was known.It is unknown at what exact point the pericardial effusion occurred; however, there was no pericardial effusion present prior to the start of the procedure, and the effusion was noted after tsp.There was no perforation identified during the procedure.The physician was made aware of the effusion and continued with the procedure.During device deployment, the physician did not follow the basic deployment instructions for the wds and pushed the device out into the appendage.The wds was placed and met all position, anchor, size and seal (pass) criteria.After the device was released, the physician followed up on the effusion and noted it had grown to 1.62cm.Pericardiocentesis was attempted, but no fluid was able to be tapped.The physician discontinued the tap and referred back to tee, where an effusion could no longer be seen.The patient was extubated and sent to recovery with the intention to follow up with another tee two hours later.There were no concerns on the follow-up tee.The act remained therapeutic throughout the procedure.The patient was discharged on a post-procedure regimen of aspirin and plavix.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Dilator, Vessel, For Percutaneous Catheterization
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50090542
Report Number2124215-2026-41054
Device Sequence Number21424633
Product Code DRE
UDI-Device Identifier00685447019497
UDI-Public(01)00685447019497(17)290319(10)39542415
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0039542415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/14/2026
Date Device Manufactured03/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale